NOW WE ARE BLOOD BROTHERS!!

HEPARIN-INDUCED THROMBOCYTOPENIA

bleedingissue

Heparin-induced thrombocytopenia (HIT) is a complication of heparin therapy. There are two types of HIT. Type 1 HIT presents within the first 2 days after exposure to heparin, and the platelet count normalizes with continued heparin therapy. Type 1 HIT is a nonimmune disorder that results from the direct effect of heparin on platelet activation.

Type 2 HIT is an immune-mediated disorder that typically occurs 4-10 days after exposure to heparin and has life- and limb-threatening thrombotic complications

Complications

Possible complications of HIT include the following:

  • Deep venous thrombosis
  • Pulmonary embolism
  • Myocardial infarction
  • Occlusion of limb arteries (possibly resulting in amputation)
  • Transient ischemic attack and stroke
  • Skin necrosis
  • End-organ damage (eg, adrenal, bowel, spleen, gallbladder, or hepatic infarction; renal failure)
  • Death

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s